Alert archive / Guam / Wind Advisories in 2020
Wind Advisory 2, NWS Guam
NWS Guam issued this wind advisory at Nov 22, 2020, 10:16 PM CST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2020, 10:16 PM CST (04:16 UTC)
- Expired
- Nov 23, 2020, 2:00 AM CST
- In force
- 4 hr
- Issued by
- NWS Guam
The text
As transmitted.
851 WWMY70 PGUM 230416 NPWGUM URGENT - WEATHER MESSAGE National Weather Service Tiyan GU 216 PM ChST Mon Nov 23 2020 ...WIND ADVISROY FOR GUAM FOR THIS AFTERNOON... .Winds generated by thunderstorms to the east of Guam continue to produce gusty conditions across the island. GUZ001-230800- /O.NEW.PGUM.WI.Y.0002.201123T0416Z-201123T0800Z/ Guam- 216 PM ChST Mon Nov 23 2020 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CHST THIS AFTERNOON... The National Weather Service in Tiyan has issued a Wind Advisory, which is in effect until 6 PM ChST this evening. * TIMING...THROUGH 5 PM THIS AFTERNOON. * WINDS...EAST WINDS OF 25 MPH WITH GUST TO 40 MPH. * IMPACTS...Canopies...tarps...and banana trees may see damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Ziobro
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this wind advisory went out at Nov 22, 3:53 PM CST, 6 hours 23 minutes earlier.
Area forecast discussion, Nov 22, 3:53 PM CST, 6 hours 23 minutes before
Area Forecast Discussion National Weather Service Tiyan GU 753 AM ChST Mon Nov 23 2020 .Marianas Synopsis... A surface trough is located over the Marianas with an embedded circulation located between Guam and Rota. This circulation is causing breezy conditions and winds are beginning to shift from east to southeast. This system will produce numerous showers and isolated thunderstorms through Tuesday. Buoys show seas between 6 to 7 feet. && .Discussion... With the surface trough holding together well and with models in good agreement the forecast has been upgraded to include numerous showers starting this evening and lasting until Tuesday morning. An upper-level low, north of Saipan will also create a favorable outflow as the trough moves across the region. Additionally, time heights for Guam and Saipan continue to show robust lift co-located with deep-level moisture for this afternoon and tonight. These time heights also agree with with the National Blend, GFS, ECMWF, and Navgem models on the timing and approximate intensity of the trough passage. By Tuesday night most of the convection will be west of the Marianas and the trade winds will bring dry air to the mid-levels of the atmosphere. This dry air will stop organized deep convection through the end of the week. Short lived isolated showers may form and the weather will be breezy and sunny until next weekend. On Saturday or Sunday a new trough is expected to impact the Marianas. The GFS and ECMWF were in better agreement yesterday on this system but have begun to diverge. Because of that the forecast remains uncertain for the weekend. && .Marine... The high rip current risk for east facing reefs was extended through this afternoon. Buoys still show seas in the 7 foot range. Guidance shows a decrease in the swell by 1 to 2 feet tonight. This will lower the rip risk down to moderate. This drop in the seas won't last long, as a fetch of moderate to fresh trade winds well east of Guam will cause seas to rise beginning in the second half of the week. && .Eastern Micronesia... Majuro is seeing lots of mid and high level clouds racing from west to east under the influence of an upper-level low to the north. The showers, however, will all be from the lower level clouds moving from east to west, and these should remain isolated through the forecast period. There could be a few thunderstorms mixed in on Wednesday and Thursday. A renewed inter-tropical convergence zone (ITCZ) has bubbled up and Kosrae is involved with some of the heaviest showers within it. While the showers could abate tonight, the weather will likely remain unsettled with isolated thunderstorms through Thursday, then stabilize on Friday. Pohnpei is forecast to be enveloped by the now re-energized ITCZ in the next few hours. It could slip back out tonight, only to fall back into either this same ITCZ or a trade-wind trough currently southeast and east of Majuro, which will be moving westward, on Wednesday. Showers will begin to abate Friday. At Majuro, sea heights and winds will remain fairly constant through Friday, when winds will diminish a bit. At Kosrae and Pohnpei, seas will diminish a foot tonight, then come back Tuesday to an even greater height than today, although likely below the small craft advisory threshold. The winds at Kosrae and Pohnpei will likely rise a bit as the period elapses. Winds at Kosrae will likely again stay below small craft advisory criteria, however this is not so certain for the winds at Pohnpei. A small craft advisory for winds at Pohnpei is currently the most likely weather related hazard for Eastern Micronesia probably Wednesday through Thursday, while a renewed high surf advisory at Kosrae is also rather likely, probably Tuesday night through Thursday. && .Western Micronesia... The showers and thunderstorms at Chuuk had been somewhat tired out last night. They have awakened with renewed vigor this morning though so maintained them through tonight. The showers should abate Tuesday then the weather become fully stable Tuesday night, at least until Thursday when the next feature rolls in. A surface trough lies between Koror and Yap. This trough will cause scattered showers and isolated thunderstorms at both locations today, then showers will abate tonight at Yap and Tuesday at Koror. Yap could remain unstable with isolated thunderstorms through Wednesday, although the main showers will have ended. For Thursday and Friday, weather at both Yap and Koror looks positively benign. Winds at Chuuk will rise a little, however they are expected to stay below small craft advisory criteria, with a similar trend for seas. Koror and Yap should see little change in both winds and seas, with both staying below small craft advisory criteria through the period. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...High Rip Current Risk through this afternoon for GUZ001>004. Marianas Waters...None. && Slaughter/Stanko
The office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 6:12 PM CST | Flash Flood Warning | GUM | 108 min | |
| Nov 22, 7:56 PM CST | Special Marine Warning | GUM | 64 min | |
| Nov 22, 8:05 PM CST | Areal Flood Advisory | GUM | 115 min | |
| Nov 22, 8:06 PM CST | Severe Thunderstorm Warning | GUM | 39 min | |
| Nov 22, 8:27 PM CST | Flash Flood Warning | GUM | 3 hr | |
| Nov 22, 8:50 PM CST | Severe Thunderstorm Warning | GUM | 55 min | |
| Nov 22, 8:58 PM CST | Special Marine Warning | GUM | 2 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.